MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR FEM COMP #5 L-CEM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR FEM COMP #5 L-CEM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 5510F501
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Date of Event 08/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event regarding loosening involving a triathlon femoral component was reported.The event was confirmed through clinician review of the medical record provided.Malposition of the femoral component was also confirmed through the provided medical records.Method & results: product evaluation and results: not performed as no product was returned for evaluation.Clinician review: a review of the provided medical records by a clinical consultant indicated: femoral component malposition with an oblique joint line persisting after a previous revision surgery for baseplate malposition contributed to a persisting overload condition in the arthroplasty resulting in femoral component loosening requiring another revision surgery to solve all problems in the arthroplasty.Product history review: indicated all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusion: a review of the provided medical records by a clinical consultant indicated: femoral component malposition with an oblique joint line persisting after a previous revision surgery for baseplate malposition contributed to a persisting overload condition in the arthroplasty resulting in femoral component loosening requiring another revision surgery to solve all problems in the arthroplasty.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.Device not returned.
 
Event or Problem Description
It was reported that patient's left knee was revised after patient complaint of pain.Surgeon originally believed the tibial baseplate was loose.According to the operative note supplied by the rep, the baseplate was found not to be loose, but the femoral component was suspected to be loose.The femoral component (implanted 2016) and insert (implanted 2017) were revised to a ps femoral component and a ts insert.Rep provided implant sheets and operative reports for all surgeries and pre-revision x-rays and reported that no further information is available due to hospital policy.On 27aug2018 update as per medical review received: femoral component malposition.

Brand Name
TRIATHLON CR FEM COMP #5 L-CEM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7887362
Report Number0002249697-2018-02946
Device Sequence Number1939843
Product Code JWH
UDI-Device Identifier07613327040296
UDI-Public07613327040296
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Catalogue Number5510F501
Device Lot NumberANA8P
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2018
Initial Report FDA Received Date09/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age58 YR
Patient Weight80